Alert archive / Wisconsin / River Flood Warnings in 2013

River Flood Warning 55, NWS La Crosse, WI

June 23, 2013Richland County, Vernon County, Wisconsin

NWS La Crosse, WI issued this river flood warning at Jun 23, 2013, 2:13 AM CDT for Richland County, Vernon County, Wisconsin. It took effect at Jun 23, 2013, 6:20 AM CDT. It was in force for 22 hr.

The area

The outline as issued.

The facts

Issued
Jun 23, 2013, 2:13 AM CDT (07:13 UTC)
In effect from
Jun 23, 2013, 6:20 AM CDT
Expired
Jun 24, 2013, 4:12 AM CDT
In force
22 hr
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Flood severity
Minor

Counties Richland County, WI, Vernon County, WI

The radar

The La Crosse radar (KARX), 51 km from the middle of the area, began a volume at 07:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Kickapoo River at La Farge (LAFW3).

Action stage
9 ft
Minor stage
12 ft
Moderate stage
13 ft
Major stage
14 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05408000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

142 
WGUS43 KARX 230713
FLWARX
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
213 AM CDT SUN JUN 23 2013

...FORECAST FLOODING CHANGED FROM MINOR TO MAJOR SEVERITY FOR THE 
FOLLOWING RIVERS IN WISCONSIN...

  KICKAPOO RIVER AT GAYS MILLS AFFECTING CRAWFORD COUNTY
  KICKAPOO RIVER AT STEUBEN AFFECTING CRAWFORD COUNTY

.EXCESSIVE RAINFALL HAS CAUSED RAPID RISES TO OCCUR ON THE ENTIRE
STEM OF THE KICKAPOO RIVER. ADDITIONAL RAINFALL OVERNIGHT AND
POSSIBLY AGAIN SUNDAY AFTERNOON AND NIGHT WILL LEAD TO FURTHER
RISES. RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST
PRECIPITATION AMOUNTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU LIVE IN A THREATENED AREA...BE ALERT FOR HIGH OR RISING 
WATER...AND BE READY TO MOVE TO HIGHER GROUND IF NECESSARY.

DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO 
FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY 
VEHICLES. TURN AROUND...DON/T DROWN.

STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION...INCLUDING
NOAA WEATHER RADIO...FOR LATER STATEMENTS.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT...
HTTP://WWW.WEATHER.GOV/LACROSSE .

&&

WIC103-123-231913-
/O.NEW.KARX.FL.W.0055.130623T1120Z-130624T0912Z/
/LAFW3.1.ER.130623T1120Z.130623T1200Z.130623T1512Z.NO/
213 AM CDT SUN JUN 23 2013

THE NATIONAL WEATHER SERVICE IN LA CROSSE WI HAS ISSUED A 

* FLOOD WARNING FOR 
  THE KICKAPOO RIVER AT LA FARGE.
* FROM THIS MORNING TO LATE TONIGHT.
* AT  1:00 AM SUNDAY THE STAGE WAS 5.6 FEET. 
* FLOOD STAGE IS 12.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE LATER THIS MORNING AND CONTINUE
  TO RISE TO NEAR 12.8 FEET BY THIS MORNING. THE RIVER WILL FALL
  BELOW FLOOD STAGE LATER TODAY.
* IMPACT...AT 12.0 FEET...AGRICULTURAL LAND ADJACENT TO THE RIVER IS 
  FLOODED AND MINOR FLOODING AFFECTS SOME RESIDENCES AND COMMERCIAL 
  PROPERTIES.  WATER MAY ALSO GO OVER HIGHWAY 131 SOUTH OF LA FARGE 
  NEAR SKI HILL ROAD, AND ALSO OVER WINCHELL VALLEY ROAD AT BRIDGE 8.

&&
 
LAT...LON 4368 9061 4354 9070 4353 9064 4368 9057

$$

WIC103-123-231912-
/O.NEW.KARX.FL.W.0056.130623T1540Z-130627T0100Z/
/VIOW3.1.ER.130623T1540Z.130624T0000Z.130626T0100Z.NO/
213 AM CDT SUN JUN 23 2013

THE NATIONAL WEATHER SERVICE IN LA CROSSE WI HAS ISSUED A 

* FLOOD WARNING FOR 
  THE KICKAPOO RIVER AT VIOLA.
* FROM THIS MORNING TO WEDNESDAY EVENING.
* FLOOD STAGE IS 14.0 FEET.
* FORECAST...THE RIVER IS FORECAST TO HAVE A MAXIMUM VALUE OF 16.6 
  FEET THIS EVENING.
* IMPACT...AT 16.5 FEET...HIGHWAY 56 JUST EAST OF VIOLA IS CLOSED DUE 
  TO FLOODING. 

&&
 
LAT...LON 4354 9070 4348 9073 4346 9072 4347 9066 4353 9064

$$

WIC023-123-231912-
/O.NEW.KARX.FL.W.0057.130623T0713Z-130627T1200Z/
/SOGW3.1.ER.000000T0000Z.130623T1200Z.130626T1200Z.NO/
213 AM CDT SUN JUN 23 2013

THE NATIONAL WEATHER SERVICE IN LA CROSSE WI HAS ISSUED A 

* FLOOD WARNING FOR 
  THE KICKAPOO RIVER AT SOLDIERS GROVE.
* UNTIL THURSDAY MORNING.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER IS FORECAST TO HAVE A MAXIMUM VALUE OF 14.8 
  FEET THIS MORNING.
* IMPACT...AT 14.0 FEET...WATER MAY BEGIN TO FLOOD THE PARK AND 
  CAMPGROUND AREA IN THE OLD SECTION OF TOWN. 

&&
 
LAT...LON 4341 9079 4337 9085 4336 9081 4339 9077 4341 9077

$$

WIC023-231912-
/O.EXT.KARX.FL.W.0048.000000T0000Z-130629T0000Z/
/GMIW3.3.ER.130623T0116Z.130623T1200Z.130628T0000Z.NO/
213 AM CDT SUN JUN 23 2013

...FORECAST FLOODING INCREASED FROM MINOR TO MAJOR SEVERITY...
THE FLOOD WARNING CONTINUES FOR 
  THE KICKAPOO RIVER AT GAYS MILLS.
* AT  7:13 PM SATURDAY THE STAGE WAS 12.5 FEET. 
* FLOOD STAGE IS 13.0 FEET.
* MAJOR FLOODING IS FORECAST.
* FORECAST...CONTINUE TO RISE TO NEAR 18.1 FEET LATER THIS MORNING.
  THE RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY EVENING.
* IMPACT...AT 17.0 FEET...WATER CAN BE EXPECTED IN THE TOWN OF GAYS 
  MILLS WITH DEPTH POSSIBLY REACHING TWO FEET IN PLACES.

&&
 
LAT...LON 4337 9085 4328 9086 4327 9082 4336 9081

$$

WIC023-231912-
/O.EXT.KARX.FL.W.0050.000000T0000Z-130629T0900Z/
/STEW3.3.ER.130622T1045Z.130623T1800Z.130628T1500Z.NO/
213 AM CDT SUN JUN 23 2013

...FORECAST FLOODING INCREASED FROM MINOR TO MAJOR SEVERITY...
THE FLOOD WARNING CONTINUES FOR 
  THE KICKAPOO RIVER AT STEUBEN.
* AT  1:45 AM SUNDAY THE STAGE WAS 12.8 FEET. 
* FLOOD STAGE IS 12.0 FEET.
* MINOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 16.8 FEET BY 
  THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY
  MORNING.
* IMPACT...AT 15.0 FEET...THE TOWN OF STEUBEN EXPERIENCES SIGNIFICANT 
  FLOODING.

&&
 
LAT...LON 4328 9086 4315 9091 4306 9092 4308 9085 4327 9082

$$

04
1 follow-up statement
684 
WGUS83 KARX 231239
FLSARX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
739 AM CDT SUN JUN 23 2013

.THE FLOOD WARNING FOR THE KICKAPOO AT LA FARGE IS CANCELLED.
HOWEVER...SEVERAL MORE ROUNDS OF RAIN ARE POSSIBLE OVER THE NEXT 2
DAYS THAT MAY BRING RISING LEVELS AGAIN TO THE KICKAPOO RIVER. 

RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST 
PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO 
FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY 
VEHICLES. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT...
HTTP://WWW.WEATHER.GOV/LACROSSE .

&&

WIC103-123-231309-
/O.CAN.KARX.FL.W.0055.000000T0000Z-130624T0912Z/
/LAFW3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
739 AM CDT SUN JUN 23 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE KICKAPOO RIVER AT LA FARGE.
* AT  7:00 AM SUNDAY THE STAGE WAS 8.4 FEET. 
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE WITH A VALUE OF 
  9.9 FEET MONDAY MORNING. 


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Jun 23, 12:38 AM CDT, 1 hour 35 minutes earlier.

Area forecast discussion, Jun 23, 12:38 AM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
1238 AM CDT SUN JUN 23 2013

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 253 PM CDT SAT JUN 22 2013

AT 3 PM...A WARM FRONT WAS LOCATED NEAR THE INTERSTATE 94 CORRIDOR
AND AN OUTFLOW BOUNDARY OVER NORTHERN IOWA. AS THE TEMPERATURES
RISE ABOVE THE CONVECTIVE TEMPERATURES /LOWER 80S/ LATE THIS
AFTERNOON...EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP
ALONG AND SOUTH OF THE INTERSTATE 94 CORRIDOR. IN ADDITION...
EXPECT THE SYSTEM MOVING OUT OF NORTHWEST IOWA TO GRADUALLY
UPSCALE AS IT MOVES INTO BETTER CAPES AND MOISTURE TRANSPORT. WITH
0-3 KM SHEAR GREATER THAN 40 KNOTS...THINKING THAT THE STORMS
BECOME MORE COLD POOL DOMINATED THAT THERE WILL ONCE AGAIN BE THE
POTENTIAL FOR SOME BOW ECHOS TO DEVELOP LATE THIS AFTERNOON AND
EVENING. IN ADDITION...WITH 1000 TO 1200 J/KG DCAPES THERE WILL
BE THE POTENTIAL FOR DAMAGING WET MICROBURSTS. WITH PRECIPITABLE
WATER VALUES RUNNING BETWEEN 1.8 AND 2.0 INCHES AND WARM CLOUDS
DEPTHS BETWEEN 4 AND 4.5 KM...EXPECT THE THUNDERSTORMS TO BE VERY
EFFECTIVE RAIN PRODUCERS. HOWEVER IT LOOKS LIKE THEY WILL BE
PROGRESSIVELY MOVING WHICH WILL LIMIT THE THREAT FOR WIDESPREAD FLASH
FLOODING. HOWEVER WITH THIS SAID...WILL STILL HAVE TO WATCH
URBANIZED AREAS WHERE JUST AN INCH OF RAIN AN HOUR CAN RESULT IN
SOME LOCALIZED FLASH FLOODING.

FOR OVERNIGHT...THE 23.12Z DETERMINISTIC MODELS CONTINUE TO SHOW
THAT MUCH OF THE PRECIPITATION FOR THIS TIME PERIOD WILL BE MAINLY
NORTH OF THE INTERSTATE 90 CORRIDOR. THEY HAVE SHOWED THIS FOR THE
PAST 6 MODEL CYCLES. THIS IS IN RESPONSE TO THE TROUGH CURRENTLY
OVER NEBRASKA MOVING NORTHEAST AWAY FROM THE FORECAST AREA. AS
THIS OCCURS...THE NOSE OF THE 850 MB MOISTURE TRANSPORT WILL PUSH
NORTH INTO NORTHERN WISCONSIN. IN THE WAKE OF THIS TROUGH...THE
PRECIPITABLE WATER VALUES DROP TO 1.2 TO 1.4 INCHES...AND THE WARM
CLOUD LAYER DEPTHS FALL INTO THE 3.5 TO 4 KM RANGE. THIS IS IDEA
THAT THE PRECIPITATION COULD BEGIN WANING OVERNIGHT IS SUPPORTED
BY THE LAST 2 RUNS OF THE HRRR WHICH SHOWS A BAND OF SHOWERS
AND THUNDERSTORMS PROGRESSIVELY MOVING NORTHEAST THROUGH CLARK AND
TAYLOR COUNTIES IN NORTH CENTRAL WISCONSIN BETWEEN 23.07Z AND 23.09Z.

FOR SUNDAY AFTERNOON...EXPECT THE UPPER LEVEL TROUGH WHICH HAS
BEEN POSITIONED TO OUR WEST OVER THE LAST SEVERAL DAYS TO MOVE
INTO THE WESTERN PORTIONS OF THE FORECAST AREA. WHILE THE 850 MB
MOISTURE TRANSPORT IS NOT THAT IMPRESSIVE. PRECIPITABLE WATER
VALUES DO CLIMB TO AROUND 1.8 INCHES...WARM CLOUD LAYER DEPTHS
CLIMB ABOVE 4 KM...AND CORFIDI VECTORS SUGGEST TRAINING ALONG AND
AHEAD OF THE COLD FRONT. AS A RESULT...WILL HAVE TO WATCH FOR THE
POTENTIAL FOR SOME FLOODING. CERTAINTY ON THE SPEED AND LOCATION
OF THIS FRONT WAS NOT HIGH ENOUGH TO GO WITH A FLASH FLOOD WATCH
AT THIS TIME.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 253 PM CDT SAT JUN 22 2013

ON SUNDAY NIGHT AND MONDAY...THE MODELS CONTINUE TO SHOW THAT A SHORT
WAVE TROUGH WILL MOVE ACROSS WESTERN AND NORTHERN MINNESOTA. AS
THIS OCCURS...EXPECT A COLD FRONT TO MOVE THROUGH THE REGION. THIS
FRONT WILL BE THE FOCUS FOR ADDITIONAL SHOWER AND THUNDERSTORM
ACTIVITY. IT MAY MOVE FAR ENOUGH EAST TO ALLOW SOME DRYING ON
MONDAY AFTERNOON.

FROM MONDAY NIGHT THROUGH WEDNESDAY...THE MODELS CONTINUE TO SHOW
THAT A STATIONARY FRONT WILL LINGER ACROSS THE AREA. WHILE THE
MODELS HAVE CONSISTENTLY SHOWED THIS...THEY CONTINUE TO STRUGGLE
ON THE LOCATION AND TIMING OF THUNDERSTORM COMPLEXES WHICH MOVE
THROUGH THE REGION...SO JUST WENT WITH THE ALL BLEND TEMPERATURES
AND PRECIPITATION CHANCES.

FOR THE REMAINDER OF THIS TIME PERIOD...IT CONTINUES TO LOOK LIKE
THE UPPER LEVEL RIDGE WILL RETROGRADE WEST INTO THE WESTERN UNITED
STATES. THIS WOULD PLACE THE AREA UNDER NORTHWEST FLOW ALOFT. AS
A RESULT...EXPECT NEAR TO SLIGHTLY BELOW-NORMAL TEMPERATURES.
PRECIPITATION CHANCES ARE NOT CLEAR AS THERE WILL THE POTENTIAL
FOR SHORT WAVE TROUGHS TO MOVE SOUTHEAST THROUGH THE AREA.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 1237 AM CDT SUN JUN 23 2013

BOUNDARY ACROSS NORTHEAST IOWA INTO SOUTHWEST WISCONSIN HAS SHOWN
NO MOVEMENT THROUGH THE EVENING HOURS WITH STORMS CONTINUING ALONG
AND NORTH OF IT. REGIONAL AND LOCAL RADAR DOES SHOW A BREAK IN THE
ACTIVITY BACK IN THE INTERSTATE 35 CORRIDOR. THE NEXT ROUND OF
CONVECTION OVER SOUTHWEST MINNESOTA INTO SOUTH DAKOTA HAS A MORE
NORTHEAST MOVEMENT. THE LAST TWO RUNS OF THE LOCAL ARXLAPS HAS
LATCHED ONTO THESE DIFFERENT AREAS OF CONVECTION WITH THE 23.03Z
RUN TAKING THE ACTIVITY OVER THE AREA OFF TO THE EAST AND OUT OF
THE REGION DURING THE OVERNIGHT WHILE TAKING THE NEXT ROUND PAST
THE AREA TO THE NORTH. THE 23.03Z HRRR SHOWS THE SAME TRENDS SO
PLAN TO CONTINUE THE TSRA THROUGH 08Z AT KRST AND 10Z AT KLSE.
AFTER THAT WILL JUST DROP BACK TO VCSH FOR A SHORT WHILE BEFORE
GOING TOTALLY DRY FOR THE REMAINDER OF THE MORNING. MVFR
CONDITIONS WILL BE POSSIBLE WITH ANY OF THE TSRA ACTIVITY UNTIL IT
ENDS. BY MID TO LATE AFTERNOON...THE 23.00Z NAM INDICATES THE
SYNOPTIC BOUNDARY SHOULD PUSH INTO THE AREA WITH A SHORT WAVE
TROUGH AND AS THE UPPER LEVEL FLOW TRIES TO TURN A LITTLE MORE TO
THE WEST. SHOULD SEE MORE CONVECTION DEVELOP ALONG THIS BOUNDARY
AND HAVE PUT IN A VCTS TO SHOW THIS WITH THE EXPECTATION THAT
LATER FORECASTS WILL DETAIL THE TIMING BETTER.

&&

.HYDROLOGY...
ISSUED AT 253 PM CDT SAT JUN 22 2013

HYDRO CONCERNS LINGER ACROSS TURKEY...UPPER IOWA...SOUTHERN HALF OF
THE KICKAPOO...BLACK...AND TURTLE CREEK. IN ADDITION...THE SMALL
STREAMS ACROSS ALLAMAKEE AND CLAYTON COUNTIES IN NORTHEAST IOWA...
AND CRAWFORD AND GRANT COUNTIES IN SOUTHWEST WISCONSIN.
FORTUNATELY IT LOOKS LIKE THE HEAVIEST RAIN POTENTIAL FOR TONIGHT
WILL BE MAINLY NORTH OF MOST OF THESE BASINS. HOWEVER THERE IS
CONCERN ON SUNDAY THAT THERE COULD BE ANOTHER ROUND OF HEAVY RAIN
THAT COULD AFFECT THE AREA ON SUNDAY AFTERNOON AND NIGHT. HOWEVER
DUE TO THE UNCERTAINTY ON THE SPEED OF THIS SYSTEM...RAINFALL
AMOUNTS ARE NOT CLEAR.

IN ADDITION TO THE SHORT TERM WATER CONCERNS...THERE IS A RIVER
FLOOD WATCH FOR THE MISSISSIPPI AT WABASHA...WINONA...AND
LA CROSSE. THESE RIVERS ARE EXPECTED TO GO ABOVE FLOOD STAGE UNTIL
AFTER JULY 1ST.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT TERM...BOYNE
LONG TERM...BOYNE
AVIATION...04
HYDROLOGY...BOYNE
Hazardous weather outlook, Jun 22, 12:10 PM CDT, 14 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
1210 PM CDT SAT JUN 22 2013

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-231100-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA
CROSSE-MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-
VERNON-WABASHA-WINNESHIEK-WINONA-
1210 PM CDT SAT JUN 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

FOR THIS AFTERNOON AND EVENING...EXPECT SCATTERED THUNDERSTORMS TO
DEVELOP NORTH OF A WARM FRONT. A FEW OF THESE THUNDERSTORMS COULD
BECOME SEVERE WITH LARGE HAIL...DAMAGING WINDS...HEAVY RAIN...AND
ISOLATED TORNADOES BEING THE MAIN THREATS.

AFTER MIDNIGHT...THE THUNDERSTORMS WILL BE MAINLY NORTH OF THE
INTERSTATE 94 CORRIDOR. THESE THUNDERSTORMS MAY PRODUCE HEAVY RAIN
AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT RISK OF SEVERE STORMS ACROSS THE ENTIRE
AREA SUNDAY AND SOUTH OF INTERSTATE 90 ON MONDAY.

PERIODS OF THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAIN ARE
EXPECTED SUNDAY THROUGH THURSDAY. THE SEVERE RISKS SUNDAY AND
MONDAY WOULD MAINLY BE DURING THE AFTERNOON AND EVENING HOURS. THE
MAIN SEVERE THREATS WOULD BE LARGE HAIL...DAMAGING WINDS AND THE
HEAVY RAINS CAPABLE OF PRODUCING FLASH FLOODING. IT IS TOO EARLY TO
DETERMINE IF ANY THUNDERSTORMS ON WEDNESDAY OR THURSDAY POSE A
SEVERE THREAT.

AFTERNOON HEAT INDICES IN THE 90S ARE LIKELY EACH DAY. AS THE HEAT
INDICES INCREASE...SO DOES THE CONCERN FOR HEAT-RELATED ISSUES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FROM TIME TO TIME FROM THIS
AFTERNOON THROUGH MONDAY NIGHT.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS CURRENTLY SCHEDULED.

RRS/BOYNE

In the hours before

Local storm report, Jun 23, 12:51 AM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1251 AM CDT SUN JUN 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 AM     FLASH FLOOD      LIME SPRINGS            43.45N 92.28W
06/23/2013                   HOWARD             IA   LAW ENFORCEMENT

            WATER OVER ROADS NEAR THE UPPER IOWA RIVER AND OTHER
            SMALLER CREEKS

1250 AM     FLASH FLOOD      SARATOGA                43.36N 92.42W
06/23/2013                   HOWARD             IA   LAW ENFORCEMENT

            WATER OVER ROADS NEAR THE UPPER IOWA RIVER AND SMALLER
            DRAINAGE AREAS.

&&

SHEA
Local storm report, Jun 23, 12:57 AM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1257 AM CDT SUN JUN 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 AM     HEAVY RAIN       ST. ANSGAR              43.38N 92.92W
06/23/2013  M1.10 INCH       MITCHELL           IA   TRAINED SPOTTER

            RAINFALL FROM 1215 AM TO 1245 AM.

&&

WETENKAMP
Local storm report, Jun 23, 1:08 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
108 AM CDT SUN JUN 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0108 AM     FLOOD            MABEL                   43.52N 91.77W
06/23/2013                   FILLMORE           MN   LAW ENFORCEMENT

0108 AM     FLASH FLOOD      2 N LANESBORO           43.75N 91.97W
06/23/2013                   FILLMORE           MN   LAW ENFORCEMENT

            WATER OVER HIGHWAY 250

&&

SHEA
Local storm report, Jun 23, 1:19 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
119 AM CDT SUN JUN 23 2013

0117 AM     FLASH FLOOD      PRAIRIE DU CHIEN        43.04N 91.14W
06/23/2013                   CRAWFORD           WI   EMERGENCY MANAGER

            NUMEROUS CITY STREETS FLOODED WITH STALLED
            VEHICLES. WATER ALSO OVERFLOWING THE MAIN
            STORMWATER DRAINAGE DITCH.
Local storm report, Jun 23, 1:43 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
143 AM CDT SUN JUN 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0142 AM     FLASH FLOOD      7 N PRAIRIE DU CHIEN    43.14N 91.14W
06/23/2013                   CRAWFORD           WI   EMERGENCY MNGR

            MUDSLIDES ALONG VARIOUS SPOTS ON HIGHWAY 35

0142 AM     FLASH FLOOD      3 NE WAUZEKA            43.12N 90.85W
06/23/2013                   CRAWFORD           WI   EMERGENCY MNGR

            HIGHWAY 131 CLOSED DUE TO HIGH WATER

&&

SHEA
Local storm report, Jun 23, 2:11 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
211 AM CDT SUN JUN 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0204 AM     FLASH FLOOD      CHOICE                  43.66N 91.80W
06/23/2013                   FILLMORE           MN   LAW ENFORCEMENT

            FAMILY STRANDED DUE TO HIGH WATER ALONG THE SOUTH FORK OF
            THE ROOT RIVER. ALSO RELAYED VIA WKBT TELEVISION.

&&

SHEA

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 7:09 PM CDTSevere Thunderstorm WarningARXBuffalo, Trempealeau66 min
Jun 22, 7:42 PM CDTFlash Flood WarningARXBuffalo, Trempealeau6 hr
Jun 22, 8:20 PM CDTFlash Flood WarningARXCrawford6 hr
Jun 22, 8:43 PM CDTSevere Thunderstorm WarningARXAdams, Juneau77 min
Jun 22, 8:52 PM CDTFlash Flood WarningARXRichland6 hr
Jun 22, 9:21 PM CDTAreal Flood AdvisoryARXLa Crosse3 hr
Jun 22, 9:42 PM CDTAreal Flood AdvisoryARXVernon4 hr
Jun 22, 9:59 PM CDTFlash Flood WarningARXGrant5 hr
Jun 22, 10:17 PM CDTFlash Flood WarningARXRichland, Vernon4 hr
Jun 23, 12:12 AM CDTRiver Flood WarningARXCrawford, Vernon46 hr
Jun 23, 1:24 AM CDTAreal Flood AdvisoryARXLa Crosse2 hr
Jun 23, 2:13 AM CDTRiver Flood WarningARXRichland, Vernon4 days
Jun 23, 2:13 AM CDTRiver Flood WarningARXCrawford, Vernon4 days
Jun 23, 2:29 AM CDTFlash Flood WarningARXCrawford, Grant, Richland, Vernon5 hr
Jun 23, 3:45 AM CDTFlash Flood WatchARXAdams, Buffalo, Crawford, Grant, Jackson, Juneau and 5 more3 days
Jun 23, 6:59 AM CDTAreal Flood WarningARXCrawford, Grant, Richland, Vernon6 hr
Jun 23, 12:05 PM CDTRiver Flood WatchARXCrawford, Grant19 hr
Jun 23, 1:49 PM CDTAreal Flood WarningARXCrawford, Grant, Richland, Vernon12 hr

Nearby

River Flood Warnings in Wisconsin, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.